Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 15, 2005, 4:11 PM CDT for Assumption Parish, Lafourche Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2005, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 15, 2005, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Assumption Parish, LA, Lafourche Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1946 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:54 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 15, 2:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT MON AUG 15 2005 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS WEAK CONVERGENCE ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. THIS COUPLED WITH AMPLE MOISTURE IN THE AREA WAS LEADING TO SCATTERED CONVECTION DEVELOPING ACROSS THE AREA. OVER THE NEXT FEW DAYS A DISTURBANCE AT 500HPA WILL DRIFT WEST FROM NORTHERN FLORIDA INTO LOUISIANA AND MISSISSIPPI. THE ETA AND GFS DIFFER ON THE STRENGTH AND AFFECT OF THIS DISTURBANCE...THE ETA HAS POPS IN THE 60-70 RANGE WHILE THE GFS HAS 30-50. FOR NOW WE WILL CONTINUE WITH POPS AROUND 40 WEDNESDAY DIMINISHING TO 30 BY THURSDAY. THE 500HPA RIDGE SHOULD BUILD INTO OUR AREA LATER THIS WEEK...COUPLED WITH HIGH PRESSURE NEAR THE SURFACE...WHICH WILL LEAD TO LOWER POPS BY THIS WEEKEND. ALSO...AS CHANCES OF RAIN LESSEN LATER THIS WEEK BUT HUMIDITIES REMAIN HIGH THE HEAT INDEX VALUES WILL RISE INTO THE 105 TO 110 RANGE. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 93 73 92 / 20 40 30 40 BTR 75 93 75 92 / 20 40 30 40 MSY 77 93 78 92 / 30 40 30 40 GPT 76 91 75 91 / 30 40 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 15, 11:00 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON AUG 15 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. AN ISOLATED STRONG STORM IS POSSIBLE BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE. FRIDAY THROUGH SUNDAY...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110 DEGREE RANGE TOWARD THE END OF THIS WEEK AS HIGH PRESSURE BUILDS IN AND THUNDERSTORM COVERAGE BECOMES LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 1:04 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 104 PM CDT MON AUG 15 2005 MSZ080-151845- HANCOCK- 104 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORM AFFECTING SECTIONS OF HANCOCK COUNTY... AT 1 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING SLOWLY NORTH ACROSS SOUTHERN AND CENTRAL HANCOCK COUNTY. THIS THUNDERSTORM WAS LOCATED PRIMARILY ALONG TO THE SOUTH OF INTERSTATE 10. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30 TO 40 MPH...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
Special weather statement, Aug 15, 2:56 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 256 PM CDT MON AUG 15 2005 MSZ081-152030- HARRISON- 256 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORM AFFECTING SECTIONS OF HARRISON COUNTY... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING SLOWLY WEST ACROSS SOUTHERN AND CENTRAL HARRISON COUNTY. THIS THUNDERSTORM WAS LOCATED ALONG AND NORTH OF INTERSTATE 10 IN THE GULFPORT AND LYMAN AREAS. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.